Depression Community
Antidepressant withdrawal
About This Community:

This patient support community is for discussions relating to depression, counseling, sleep problems, and nutrition.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Antidepressant withdrawal

I have been on antidepressants for the past 5 years. For the past 10 months I have had gynelogical problems and the gynecologist wanted me to take another type of antidepressant for the pain and to see my doctor for a script. Just over a week ago I went to the doctors but could not see my doctor as she was booked out for over a week. The doctor I seen took me off the antidepressants was on and started me on another one 2 days later. I had an emergency appointment with my doctor this Monday just been as I have had no sleep and feeling really anxious, irritable, and tired all the time. my doctor said it was a combination suddenly stopping the antidepressants and side effects I got from the cymbalta the new antidepressant I was put on. I am now on Temaze sleeping tablets and started on a new antidepressant Allegron . Does anyone know how long these terrible withdrawals from stopping antidepressants suddenly will last for and if anyone has suggestions on how to help get me through this ordeal it is such a nightmare.
10 Comments Post a Comment
Blank
6189813_tn?1379503162
Every patient is different and I am sure that does not help you in this case.   I would contact your doctor ASAP, speak to the nurse if you have to do so.  You can also reach out to the pharmacist who may be able to shed some light on the medications, withdraw, etc.  Best of luck
Blank
1110049_tn?1409405744
There is a lot about anti-depressant withdrawal on this site, but it is mostly about Effexor which is difficult to withdraw from.  I hope you did not stop abruptly as you will get bad withdrawal side effects.

We are all unique individuals, and what may be an easy and quick withdrawal for one person, may not be the same for another, so it is difficult to say how long withdrawals will last.

My doctor told me to withdraw slowly as I have been on anti-depressants for over 20 years.  I am on Effexor, and am in my 9th month of withdrawal.  When I stopped it cold turkey once before, I was very bad for two weeks, but OK after that.  Depression came back after a year.

As you are now on another antidepressant, are you feeling better now?

Let us know how you are.
Blank
Avatar_m_tn
Hi Maddie, it was the doctor that stopped me abruptly, I am still getting no sleep with sleeping pills and not feeling any better. sorry for the short reply as i feel terrible. Thank you for you help and will comment again soon.
Blank
Avatar_m_tn
Hi Maddie I have been to the doctors now and been put back on my original antidepressants and been prescribed Seroqel 25mg at night to help me sleep , said it is like a sedative. I also have to call her in the morning to let her now how I went through the night plus have an appointment to see her next Tuesday. So heres hoping for a good nights sleep tonight. Just as well I dont have to pay for the drs or medications or I would be broke.
Blank
Avatar_m_tn
Thank you Casu I took your advice rang pharmacist this morning and seen my GP this afternoon so hopefully will be feeling a lot better sooner rather than later.
Blank
1110049_tn?1409405744
I am so pleased you have been in touch with your doctor, and she is now helping you.  Are you in the UK like me, because I don't pay for doctor or medication.

Do as the doctor says, and please don't stop an anti-depression abruptly again.  Your doctor should have known better, but I know a lot of them don't understand about withdrawing from anti-depressants.  You will find help on this site, and a lot of information about withdrawing.

I don't sleep well at all, but I will not take sleeping tablets.  Easy for me as I no longer work, so don't have to get up early, and can get up when I want to, or nap during the day.  If you work, I can understand how you need a good nights sleep.  I don't let not sleeping worry me.  
Blank
480448_tn?1403547723
Sorry to hear of your situation.  Definitely always insist (from here on out) that your doctor help you with a tapering plan when discontinuing any AD (and most other meds too, actually).  The good news is, you will feel better with time, and you're doing the right thing by staying in close contact with your doc.

Unfortunately, a lot of docs think that if they put you on a new AD, there is no need to taper off the old one.  That's usually NOT true as all the meds (even the ones in the same CLASS of medication) work in their own way, have a unique mechanism of action.  Clearly, your doc thought that starting you on the Cymbalta would "cancel out" any symptoms you had from stopping the other (what WAS the other med anyway?)

Best to you..keep us updated!
Blank
Avatar_m_tn
Hi Maddie,i am in Australia and I don't have to pay for my doctors or medications either. Don't worry I will never again stop taking medication abruptly again. I was of the understanding that when taking antidepressants you always had to stop taking them gradually, but I was naive and presumed the doctor new what he was doing (was not my regular GP although at the same practice).

I have always found sleeping easy, so not being able to have sleep fro me turned out to be a nightmare for me. with the Seroqel I got about 5 hrs sleep last night and feeling a bit better already.

Am glad I found this sight as there is very little information on the internet about how long the withdrawal symptoms last for or what to do about them.

Blank
Avatar_m_tn
Hi Nursegirl,the original antidepressant I was on was Dothiepan and have now been put back on that. After getting a few hours sleep last night I am starting to feel a little better already, so hopefully things will only improve from here on end. Never want to go through these withdrawal symptoms again. This has been such a nightmare and can only imagine how much harder it would be for people on Meth, Heroine, ice, crack etc.

Thank you to everyone for all the support and will keep you updated as to how I am going. Take care all
Blank
1110049_tn?1409405744
So glad you feel better after a good nights sleep.  it does make all the difference as to how we feel.

We are all here to support each other.  It is a great site for those suffering depression.  

Yes please keep us updated as to how you are.  We like to hear how people are getting on.  We all care so much about each other.

Take care
Blank
Post a Comment
To
Recent Activity
2020005_tn?1417986816
Blank
KTowne commented on photo
1 hr ago
2020005_tn?1417986816
Blank
KTowne commented on photo
1 hr ago
2020005_tn?1417986816
Blank
KTowne My kids already have too ma... Comment
1 hr ago
MedHelp Health Answers
Blank
Mood Tracker
Track your mood over time
Start Tracking Now
Top Mood Disorders Answerers
1551327_tn?1414146344
Blank
Bubulous
Tompkinsville, KY
1110049_tn?1409405744
Blank
4Maddie44
Dorset, United Kingdom
585414_tn?1288944902
Blank
ILADVOCATE
NY
480448_tn?1403547723
Blank
nursegirl6572
PA
6726276_tn?1388332222
Blank
CRSeaside
Huntington Beach, CA
Avatar_m_tn
Blank
Kermit the Hermit
Lost My Mind & House, IL
Depression Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Mood Disorders Answerers
1551327_tn?1414146344
Blank
Bubulous
Tompkinsville, KY
1110049_tn?1409405744
Blank
4Maddie44
Dorset, United Kingdom
585414_tn?1288944902
Blank
ILADVOCATE
NY
480448_tn?1403547723
Blank
nursegirl6572
PA
6726276_tn?1388332222
Blank
CRSeaside
Huntington Beach, CA
Avatar_m_tn
Blank
Kermit the Hermit
Lost My Mind & House, IL